Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 101, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 7, 2007, 7:36 PM CDT for Cooke County, Denton County, Wise County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2007, 7:36 PM CDT (00:36 UTC)
- Expired
- May 7, 2007, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Cooke County, TX, Denton County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 87 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:06 PM CDT | FLASH FLOOD | 7 Se Gainesville, TX | HIGH WATER IN LAKE KIOWA AREA...BARRICADES REQUESTED |
| May 7, 8:27 PM CDT | FLASH FLOOD | 7 Se Gainesville, TX | WATER RUNNING THROUGH HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 080036
FFWFWD
TXC097-121-497-080330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COOKE COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN DENTON COUNTY IN NORTH CENTRAL TEXAS...
WISE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1030 PM CDT
* AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
CALLISBURG TO SANGER TO 9 MILES SOUTHWEST OF BRIDGEPORT...OR ALONG
A LINE EXTENDING FROM WHITESBORO TO SANGER TO 9 MILES SOUTHWEST OF
BRIDGEPORT...MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PILOT
POINT...RAY ROBERTS PARK ISLE DU BOIS...DECATUR...RAY ROBERTS PARK
JOHNSON BRANCH...CHICO...ALVORD AND MUENSTER
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
LAT...LON 3395 9693 3331 9695 3300 9787 3344 9786
3344 9747 3389 9748
$$2 follow-up statements
000
WGUS74 KFWD 080110
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT MON MAY 7 2007
TXC097-121-497-080330-
COOKE TX-WISE TX-DENTON TX-
809 PM CDT MON MAY 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
NORTHERN DENTON...WISE AND COOKE COUNTIES...
AT 808 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
NEAR LAKE KIOWA. THUNDERSTORMS WILL CONTINUE OVER THE WARNED AREA
FOR THE NEXT HOUR. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DECATUR...CHICO...ALVORD...MUENSTER...LINDSAY AND GAINESVILLE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3395 9693 3331 9695 3300 9787 3344 9786
3344 9747 3389 9748
$$
77/TD000
WGUS74 KFWD 080333
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1032 PM CDT MON MAY 7 2007
TXC097-121-497-080342-
COOKE TX-WISE TX-DENTON TX-
1032 PM CDT MON MAY 7 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN DENTON...WISE AND
COOKE COUNTIES...
THE SHOWERS AND THUNDERSTORMS THAT AFFECTED THESE COUNTIES EARLIER
HAVE DISSIPATED AND EXITED THE REGION. THE THREAT OF FLASH FLOODING
HAS ENDED.
LAT...LON 3395 9693 3331 9695 3300 9787 3344 9786
3344 9747 3389 9748
$$
82/JLDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 5:59 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 7, 5:59 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 559 PM CDT MON MAY 7 2007 .AVIATION... ALL INDICATIONS POINT TO THUNDERSTORMS STAYING NORTHWEST OF METROPLEX TAF SITES AS WELL AS WACO THRU THE PERIOD. WILL CONTINUE WITH VFR CIGS THROUGH EARLY MORNING WHEN MVFR STRATUS WILL RETURN. CANNOT RULE TSTMS OUT COMPLETELY...BUT PROBABILITIES ARE LOW. WEAK SURFACE LOW SITS JUST WEST OF FTW AND THAT CAN MAKE THE WINDS PROBLEMATIC...THEY COULD EVEN SWITCH TO NORTHEAST FOR A SHORT PERIOD OF TIME IF THE LOW DRIFTS FARTHER SOUTHEAST. WILL GO FOR PREVAILING SOUTHEAST FOR NOW BUT COULD HAVE TO AMEND FOR A PROLONGED SWITCH. 84 && .UPDATE... 540 PM WITH THE LACK OF ANY CLEAR SIGNS OF IMMINENT THUNDERSTORM INITIATION /VIA RADAR...SATELLITE...AND OBSERVATIONAL DATA/ WILL LOWER POPS FOR THIS EVENING. STILL BELIEVE BEST CHANCES AT WIDESPREAD PRECIP WILL BE OVER OUR WEST AND NORTHWEST ZONES...AND WILL KEEP HIGHEST POPS /40S/ IN THAT REGION. WILL CONTINUE TO MONITOR PRECIP DEVELOPMENT THROUGH THE EVENING HOURS AND UPDATE OVERNIGHT POPS IF NEEDED. OTHERWISE...MADE A FEW ADJUSTMENTS TO HOURLY PARAMETERS. LARGEST CHANGES WERE TO SKY GRIDS IN ILLUSTRATING CLEARING SKIES OVER OUR EASTERN ZONES. UPDATES AVAILABLE. SCHULTZ && .PREV DISCUSSION... /ISSUED 315 PM CDT MON MAY 7 2007/ DISCUSSION... LEFT OVER BOUNDARIES FROM EARLIER CONVECTION WILL BE THE FOCI FOR OVERNIGHT CONVECTION. ONE BOUNDARY IS A FRONT LYING NORTH-SOUTH THROUGH THE FAR WESTERN ZONES AND THE OTHERS ARE RESIDUE OUTFLOWS BOUNDARIES GENERALLY NORTH OF I-20. SEVERE THUNDERSTORMS ARE LIKELY GIVEN THE VERY HIGH CAPE...LI/S AND LOW LEVEL SHEAR. THE CAP OF THE PAST SEVERAL DAYS HAS WEAKEN OR DISAPPEARED OVER THE WESTERN 2/3S. THINK IT WILL HOLD ONTO THE EASTERN 1/3 ANOTHER DAY. SPEED MAX MOVING DOWN WEST SIDE OF THE UPPER TROUGH OVER ARIZONA SHOULD KEEP THE STRONGER CONVECTION AND HEAVIEST RAINS GENERALLY WEST OF OUR CWA FOR ANOTHER 24 HOURS. THIS TROUGH WILL SLOWLY SLIDE INTO WEST TEXAS BY WEDNESDAY NIGHT THEN OVER OUR CWA THURSDAY AND FRIDAY. IT PROCESS WILL WEAKEN THE OMEGA BLOCK TO OUR EAST AND MOVE IT EASTWARD LATE WEEK. AS FOR FLASH FLOODING...RICH THETA-E AND PW/S RUNNING NEAR 2 STANDARD DEVIATIONS ABOVE NORMAL WILL LEAD TO EFFICIENT RAIN PRODUCERS WITH EACH STORM CAPABLE OF 2 INCHES OR MORE. A SWATCH OF VERY HEAVY RAINFALL SHOULD EXTEND FROM THE BIG BEND ACROSS THE BIG COUNTRY AND INTO SOUTHWEST OKLAHOMA OVER THE NEXT 36 HOURS. SOME OF THIS ACTIVITY WILL CLIP OUR NORTHWEST COUNTIES...NORTHWEST OF AN EASTLAND TO NOCONA LINE...TUESDAY AND TUESDAY NIGHT. BY WEDNESDAY...THE AREA OF ORGANIZED CONVECTION WILL SPREAD OVER THE NORTHWESTERN 1/3. FOR NOW...WE WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH UNTIL LATER. LITTLE ARGUMENT WITH MEX/MOS FORECAST TEMPERATURES AS THEY WILL BE REASON OUTSIDE OF CONVECTIVE AREAS. SHOULD BE A LITTLE COOLER DURING THE NIGHT HOURS AFTER TONIGHT. DAYTIME TEMPERATURES WILL REMAIN NEAR SEASONAL LEVELS... THUS ANOTHER WARM AND HUMID WEEK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 82 64 80 64 / 50 30 40 30 40 WACO, TX 71 84 65 81 63 / 30 20 20 20 30 PARIS, TX 69 81 65 80 64 / 40 20 20 20 30 DENTON, TX 69 81 63 79 62 / 50 30 40 40 40 MCKINNEY, TX 68 82 63 81 63 / 50 30 40 30 30 DALLAS, TX 72 83 66 82 65 / 50 30 40 30 30 TERRELL, TX 70 83 65 81 66 / 40 20 30 20 30 CORSICANA, TX 70 84 66 82 64 / 30 20 20 20 20 TEMPLE, TX 69 85 65 82 64 / 30 20 20 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && WFO FWD
Hazardous weather outlook, May 7, 3:50 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT MON MAY 7 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 350 PM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT NORTHWEST OF A LAMPASAS...TO CORSICANA...TO CANTON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS IN THIS AREA...BUT AN ISOLATED TORNADO IS POSSIBLE. OTHERWISE...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS THAT DEVELOP ACROSS NORTH TEXAS. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REMAINDER OF THE WORK WEEK ACROSS ALL OF NORTH TEXAS. SOME THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS TUESDAY AND WEDNESDAY. THE SEVERE THREAT WILL DIMINISH BY THURSDAY AS THE UPPER LEVEL WIND SHEAR WEAKENS. THUNDERSTORM CHANCES WILL TAPER OFF FROM WEST TO EAST LATE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ALONG AND NORTHWEST OF A LAMPASAS...TO CORSICANA...TO CANTON LINE THROUGH TONIGHT. 58
In the hours before
Special weather statement, May 7, 2:07 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
207 PM CDT MON MAY 7 2007
TXZ100-115-129-141-072000-
YOUNG TX-STEPHENS TX-EASTLAND TX-COMANCHE TX-
207 PM CDT MON MAY 7 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
COMANCHE COUNTY
EASTLAND COUNTY
STEPHENS COUNTY
YOUNG COUNTY
STRONG WINDS FROM DISSIPATING THUNDERSTORMS OVER SOUTHWEST TEXAS
WILL MOVE NORTH...AND MAY AFFECT AREAS FROM GRAHAM...TO RANGER...TO
COMANCHE THROUGH 300 PM.
WIND GUSTS TO 40 MPH CAN BE EXPECTED. SECURE LAWN FURNITURE...TRASH
CANS...AND OTHER LIGHTWEIGHT OBJECTS WHICH MAY BE BLOWN ABOUT BY THE
WINDS.
LAT...LON 3210 9914 3175 9863 3182 9831 3225 9852
3269 9856 3340 9846 3338 9891Special weather statement, May 7, 6:45 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT MON MAY 7 2007
TXZ102-103-080045-
WISE TX-DENTON TX-
645 PM CDT MON MAY 7 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN DENTON COUNTY
WISE COUNTY
AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF BRIDGEPORT...MOVING NORTHEAST
AT 15 MPH. DECATUR IS IN THE PATH OF THIS STORM.
ANOTHER STRONG STORM WAS LOCATED BETWEEN RHOME AND PONDER. THIS
STORM WAS ALSO MOVING NORTHEAST AT 15 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3303 9782 3309 9746 3320 9724 3343 9715
3332 9777
25Special weather statement, May 7, 7:29 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 729 PM CDT MON MAY 7 2007 TXZ092-080100- COOKE TX- 729 PM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN COOKE COUNTY AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WHITESBORO...MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG. OTHER STRONG STORMS IN DENTON COUNTY WILL BE ENTERING SOUTHERN COOKE COUNTY THROUGH 8 PM. HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. IF ANY OF THE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3344 9738 3344 9694 3378 9694 3379 9700 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 45 min |
| May 7, 7:29 PM CDT | Special Weather Statement | FWD | Cooke | 31 min |
| May 7, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 63 min |
| May 7, 8:58 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 77 min |
| May 7, 9:03 PM CDT | Tornado Warning | FWD | Grayson | 42 min |
| May 8, 12:56 AM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| May 8, 1:29 AM CDT | Special Weather Statement | FWD | Dallas | 31 min |
| May 8, 2:20 AM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| May 8, 2:22 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 53 min |
| May 8, 2:32 AM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| May 8, 3:11 AM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| May 8, 3:41 AM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| May 8, 3:03 PM CDT | Flash Flood Watch | FWD | Bosque, Collin, Comanche, Cooke, Coryell, Dallas and 19 more | 40 hr |
| May 8, 3:15 PM CDT | Special Weather Statement | FWD | Young | 30 min |
| May 8, 5:09 PM CDT | Special Weather Statement | FWD | Leon | 36 min |
| May 8, 6:12 PM CDT | Severe Thunderstorm Warning | FWD | Young | 63 min |
| May 8, 6:35 PM CDT | Special Weather Statement | FWD | Eastland, Stephens | 55 min |
| May 8, 6:57 PM CDT | Special Weather Statement | FWD | Van Zandt | 63 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.